Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swollen toes and foot despite using SMZ-TMP after a toenail removal?

I had an ingrown toenail that was infected removed couple weeks ago. I m on my third antibiotic and it s still not looking good she has had me on sulfamethoxazole-TMP DS. It s still oozing and now it looks like my toes and foot is swollen. I m really nervous about going back to her I didn t know if you could help any
Fri, 27 Apr 2018
Report Abuse
Dermatologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Any surgery over foot can get infected as it has maximum chance of getting dirt/dust. It might happen that antibiotics given prophylactically are not working. Best thing is to ask your surgeon again as she is the best person to advice.

I hope I have answered your query. Let me know if you have any further questions.

Regards,
Dr. Surajit Gorai

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes swollen toes and foot despite using SMZ-TMP after a toenail removal?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Any surgery over foot can get infected as it has maximum chance of getting dirt/dust. It might happen that antibiotics given prophylactically are not working. Best thing is to ask your surgeon again as she is the best person to advice. I hope I have answered your query. Let me know if you have any further questions. Regards, Dr. Surajit Gorai